Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Egrifta While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Tesamorelin

...also known as TH9507, is a type of medicine called a growth hormone-releasing factor (GHRF). GHRF causes growth hormone to be created and spread in the body, which helps control metabolism, body shape, and use of energy. HIV/AIDS-Related Uses Tesamorelin was approved by the U.S. Food and Drug Administration (FDA) on November 10, 2010 for the treatment of lipodystrophy in HIV-infected individuals. Lipodystrophy is a condition that causes...
Ask the Experts

Please Help!

I am at my wits end and need some advice for a problem which is really starting to get me down big time.I am currently on Atripla and have been for a few years, and since starting this med i noticed in 1 year iI had put on 14lbs - my weight has now...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...satisfied so that they do not eat as much.8- Drink water all day. Carry a container with you.A new drug may be approved soon (Tesamorelin or brand name: Egrifta) that may help those with belly increases while taking HAART, so keep reading my... Read more »

too many health problems cropping up

Hello there,I was diagnosed in February 2009 and have most likely been HIV+ for 3 years. My CD4 is 830, compared to 700 in February and viral load remains at 4000. I am not taking ARV medication. The past year however has been a catalogue of...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...ill-health"? That's perhaps being a bit melodramatic, don't cha think? With a CD4 count of 830 (in the normal range) and a very low HIV plasma viral load of 4000, I do not believe any of your current health complaints are HIV related. Your... Read more »

hiv meds and kidney problems

I have been on meds for 5yrs. It has been changed going on three times now. The first time, I was on Reyataz, Norvir, and Truvada, but started having kidney stones every three months after three years of taking it. Then I was switched to Atripla,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...very small so the recommendation to switch to it is very reasonable (always use common sense and if having problems call your HIV doc). The warning about abacavir sound scary but it is a well tolerated drug in the majority of patients who are HLA... Read more »

Meds and bone problems

I am on Norvir,Reyataz,viread, videx,emtriva. I have been having alot of pain in my feet and knees, they have now found hairline fractures in both knees, and one ankle, also the orthopedist said the bones are deteriation in weight bearing joints,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Accelerated bone loss (osteoporosis) has been reported in the setting of HIV infection. Risk factors remain unclear as does the role of therapy. Tenofovir has been linked to some bone problems and their Read more »
Articles
The Body

HIV News & Views, November 11, 2010

...ISSUES   A Closer Look at Egrifta, a Newly Approved Treatment for HIV-Associated Belly Fat Gain On Nov. 10, Egrifta (tesamorelin) became the first drug approved in the U.S. to treat unusual fat gain, or lipohypertrophy, in people with... Read more »
The Body

HIV News & Views, August 5, 2010

... HIV News & Views, August 5, 2010 August 5, 2010 Top Stories at TheBody.com News & Views Library Read more »
The Body

Hot Topics at The Body's "Ask the Experts" Forums, November 16, 2010

... BODY SHAPE CHANGES & HIV/AIDS   Hooray for Belly Fat Drug Approval! Now What Are the Next Steps? So Egrifta (tesamorelin) was approved by the FDA (U.S. Food and Drug Administration) last week. When will it be available?   ... Read more »
The Body

Hot Topics at The Body's "Ask the Experts" Forums, January 11, 2011

...2011 Visit the Forums "Hot Topics" Library Change/Update Subscription Living With HIV/AIDS Mixed-Status Couples Body Shape Changes & HIV/AIDS HIV/AIDS Treatment & Side Effects ... Read more »
Connect With Others

Egrifta tesamorelin, is it available?

Posted by artnut, 2 Replies
...FDA approving Egrifta for the treatment of belly fat. Is it available? Has anyone had any experience with it? The biggest problem seems injecting oneself. How about blood sugar levels? Thanks. Read more »

Problems with HIV Science

Posted by Anonymous, 3 Replies
...The author, a family practice physician in Washington, DC, reviews the evidence that has led him to the conclusion that the HIV=AIDS hypothesis is fundamentally flawed. Disagreement about HIV's role in causing AIDS has been curiously absent... Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice? Thanks! Read more »